Hail, Chase
- When
- June 11, 3:00 AM CST
- Where
- Chase County, 5 mi W of Elmdale
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -96.733
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 11, 2:45 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT FRI JUN 11 2004 .DISCUSSION... TDY-TNGHT HAD SOME ELEVATED CONVECTION FIRE OFF OVER S CENTRL KS EARLY THIS MORNING BUT EXPECT IT WILL RACE OUT OF OUR AREA QUICKLY. SO WILL JUST KEEP SOME EARLY MORNING POPS FOR EAST OF THE TURNPIKE. LOW CLOUDS LOOK TO DEVELOP ONCE AGAIN OVER S CENTRL/SE KS EARLY THIS MORNING BUT SHOULD SCOUR OUT FROM W TO E...HOWEVER THE LOW CLOUDS COULD LINGER INTO THE AFTERNOON HRS OVER SE KS. MEANWHILE THE VERY WARM AND DRY AIR THAT WAS OVER WESTERN KS YESTERDAY WILL SHIFT E TDY. HOW FAR EAST WILL BE THE KEY ON TEMPS. STILL FEEL THAT DAMP SOILS SHOULD KEEP THINGS FROM GETTING TOO WARM...NONE THE LESS IT WILL BE WARMER THAN YESTERDAY. LOTS OF FACTORS TO PONDER FOR CONVECTION SETUP TDY INTO TNGHT. ALL WILL DEPEND ON WHERE DRY LINE BNDY SETS UP LATER THIS AFTERNOON AND HOW LOW CLOUDS BEHAVE. FEEL THAT MODELS ARE TRYING TO PUSH THINGS A BIT TOO FAR TO THE WEST...AND AM FAVORING MORE OF A GFS/UKMET SOLUTION. STORMS SHOULD FIRE ALONG THE DRY LINE LATER THIS AFTERNOON IN S CENTRL KS...WITH DECENT INSTABILITY AND SHEAR SUPPORTIVE OF SVR. THE 0-6KM SHEAR VECTOR SUGGESTS DISCRETE CELLS. LOW LEVEL HELICITY COULD INCREASE MORE THEN WHAT THE MODELS ARE SUGGESTING DURING THE EVENING HRS SO THIS WILL NEED TO BE WATCHED BY DAYSHIFTER. WILL PUT CHANCE POPS IN AFTER MIDNIGHT AS THETA E ADVECTION INCREASES OVER THE AREA WITH 850 MSTR COMING BACK INTO THE PICTURE. THIS LOOKS TO RESULT IN SOME DEVELOPING ELEVATED CONVECTION VERY LATE TNGHT OR EARLY MORNING ON SATURDAY. SAT-SUN SVR POTENTIAL FOR SAT WILL BE DETERMINED BY FRI NGHTS POSSIBLE EPISODE...AND HOW LONG IT LASTS INTO SATURDAY. LOOKS LIKE SHOWERS AND STORMS COULD BE LINGERING INTO EARLY SATURDAY WITH PLENTY OF CLOUD COVER HAMPERING TEMPS...THEREFORE WILL DROP HIGHS BELOW GUIDANCE. DRY LINE WILL TRY AND RE-ESTABLISH ITSELF OVER S CENTRL KS WHICH WILL BE THE FOCUS AS ANOTHER WAVE MOVES INTO THE PICTURE. SVR POTENTIAL WILL BE DEPENDENT ON AMOUNT OF CLEARING ACROSS SOUTHERN KS. IF THINGS CAN CLEAR OUT THEN THINGS WILL NEED TO BE WATCHED VERY CLOSELY GIVEN EXPECTED STRONG DIRECTIONAL SHEAR IN THE VICINITY OF THE DRY LINE BNDY. THINGS DONT REALLY CHANGE MUCH HEADING INTO SUNDAY AS DEEP MSTR REMAINS OVER THE AREA WITH CHANCES OF STORMS DEVELOPING AGAIN IN THE AFTERNOON. EXTENDED: MON-THUR FRONTAL BNDY LOOKS TO FINALLY PUSH SOUTH OF KS BY LATE MON INTO EARLY TUES AS UPPER PATTERN TRANSITIONS INTO A NW FLOW REGIME...THUS ENDING OUR PRECIP CHANCES. WILL KEEP FCST DRY FOR TUES-THUR OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 90 69 85 70 / 30 30 30 30 HUTCHINSON 91 68 86 68 / 20 30 30 30 NEWTON 90 68 85 69 / 30 30 30 30 ELDORADO 90 69 85 70 / 30 30 30 30 STROTHER FIELD 90 69 85 71 / 30 30 30 30 RUSSELL 92 65 86 66 / 10 30 30 30 GREAT BEND 92 66 86 67 / 10 30 30 30 SALINA 91 66 85 67 / 20 30 30 30 MCPHERSON 91 67 85 68 / 20 30 30 30 COFFEYVILLE 88 71 84 71 / 20 20 30 30 CHANUTE 87 70 84 71 / 20 20 30 30 IOLA 87 70 84 71 / 20 20 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 15/JAKUB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1215 AM CDT FRI JUN 11 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1215 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 2 AM ACROSS CENTRAL AND SOUTHEAST KANSAS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. HOWEVER, WIDESPREAD THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF SEVERE THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS SATURDAY AFTERNOON AND EVENING. THUNDERSTORM AREAL COVERAGE WILL REMAIN CONDITIONAL ON THE STRENGTH OF THE CAP. IF THUNDERSTORMS CAN DEVELOP, THEY WILL LIKELY RAPIDLY BECOME SEVERE, WITH LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES POSSIBLE. THUNDERSTORMS MAY MOVE INTO SOUTHEAST KANSAS SATURDAY NIGHT, POSING A HAIL, WIND, AND HEAVY RAIN THREAT. PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS POSSIBLE SEVERE WEATHER SCENARIO. MORE THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WILL BE A THREAT. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT, BUT MAY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KLEINSASSER/JAKUB/COX
The Topeka radar (KTWX), 82 km away, was scanning. The volume nearest the first event began at 09:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several six inch tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402672, 5402673.